Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 24, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 13, 2004, 1:22 PM CDT for Haskell County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 1:22 PM CDT (18:22 UTC)
- Expired
- May 13, 2004, 2:15 PM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Haskell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 6.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WFUS54 KSJT 131822 TORSJT TXC207-131915- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 122 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... HASKELL COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF HASKELL * UNTIL 215 PM CDT * AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES EAST OF SAGERTON...OR ABOUT 12 MILES SOUTHWEST OF HASKELL...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RULE BY 130 PM CDT HASKELL BY 155 PM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3314 10005 3298 9998 3310 9953 3331 9965 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 11:11 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 13, 11:11 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1111 AM CDT THU MAY 13 2004 .UPDATE... FORECAST UPDATE TO FOLLOW WITH NEWLY ISSUED SEVERE THUNDERSTORM WATCH FOR HASKELL AND THROCKMORTON COUNTIES. COLD FRONT TO PUSH SOUTH INTO NORTHERN BIG COUNTRY LATER THIS AFTERNOON WHILE DRYLINE APPROACHES OUR FAR WESTERN COUNTIES. SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING SOUTHWARD FROM OKLAHOMA INTO NORTHWEST TX ALONG THE FRONT. AS AIRMASS DESTABILIZATION CONTINUES...ADDITIONAL THUNDERSTORM DEVELOPMENT EXPECTED INTO THE BIG COUNTRY. ALSO HAVE ELEVATED SHOWERS/THUNDERSTORMS IN OUR SOUTHEAST COUNTIES IN AN AREA OF ENHANCED CONVERGENCE...AND WILL ADJUST TIMING OF SHOWERS/ THUNDERSTORMS IN THAT AREA. && .PREV DISCUSSION... PUSHED THROUGH ALL OF KANSAS...AND IS ABOUT TO KISS THE TIP OF THE TEXAS PANHANDLE. SHOULD REACH THE RED RIVER THIS AFTERNOON AND BEGIN TO MOVE INTO THE BIG COUNTRY LATE THIS AFTERNOON...TO NEAR ABI AROUND SUNSET...SJT AROUND 9-10 PM...AND NEAR THE I-10 CORRIDOR BY MIDNIGHT. RAIN CHANCES LOOK GOOD AS LOW LEVELS WILL BE MOISTURE RICH...DEWPOINTS AROUND 70 FOR MOST OF WEST CENTRAL TEXAS. DYNAMICS IN PLACE FOR SEVERE WEATHER...MAINLY HAIL AND STRONG WINDS...WILL MENTION SEVERE IN FORECAST. DRYLINE WILL BE A PLAYER AS WELL...AND SHOULD MOVE EAST ACROSS OUR WESTERN COUNTIES THIS AFTERNOON. DRYLINE SHOULD RETREAT WEST LATE THIS AFTERNOON. SO IT IS UNCERTAIN WHERE THE STRONGEST STORMS WILL FIRE. SPC HIGHLIGHTS 21 TO 03Z (4-10 PM LOCAL) AS THE PEAK SEVERE THREAT TIME. EVEN WITHOUT THUNDERSTORMS...POST FRONTAL OVERRUNNING SHOULD GIVE GOOD CHANCES FOR RAIN AREA WIDE...WITH BEST CHANCES AFTER MIDNIGHT. WILL GO WITH HIGH POPS. HOPING ALL OUR COUNTIES SEE SOME RAIN...HIGHEST RAIN TOTALS SHOULD BE OUR EASTERN COUNTIES WHERE AMOUNTS OVER AN INCH ARE POSSIBLE. FRONT MOVES SOUTH AND EAST ON FRIDAY...IT SHOULD HANG ACROSS SOUTH TEXAS...WITH CONTINUED WEAK ISENTROPIC LIFT WILL CARRY LOW POPS INTO SATURDAY FOR OUR SOUTHERN AND EASTERN COUNTIES. NICE NEAR NORMAL MAY WEATHER INTO EARLY NEXT WEEK. AMAZINGLY ABILENE HAS YET TO SEE THE FIRST 90 DEGREE TEMPERATURE OF THE YEAR. AT THIS POINT SHOULD PASS MID MAY WITHOUT REACHING 90. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES. && 19
Hazardous weather outlook, May 13, 4:30 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 430 AM CDT THU MAY 13 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-140930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 430 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER LATER TODAY AND TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND IN ADVANCE OF A COLD FRONT AS IT MOVES SOUTH ACROSS THE AREA. A DRY LINE MOVING INTO THE AREA FROM THE WEST THIS AFTERNOON WILL ENHANCE THE CHANCE OF THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH THE SOUTHWARD MOVING COLD FRONT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| May 13, 1:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 64 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 53 min |
| May 13, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 56 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 55 min |
| May 13, 1:53 PM CDT | Tornado Warning | SJT | Fisher | 52 min |
| May 13, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 63 min |
| May 13, 2:00 PM CDT | Tornado Warning | SJT | Jones | 60 min |
| May 13, 2:12 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 63 min |
| May 13, 2:13 PM CDT | Tornado Warning | SJT | Throckmorton | 62 min |
| May 13, 2:15 PM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| May 13, 2:17 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 58 min |
| May 13, 2:19 PM CDT | Tornado Warning | SJT | Haskell | 56 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 67 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 60 min |
| May 13, 2:52 PM CDT | Tornado Warning | SJT | Jones | 53 min |
| May 13, 3:02 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 58 min |
| May 13, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 64 min |
| May 13, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 59 min |
| May 13, 3:19 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Shackelford | 56 min |
| May 13, 3:28 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| May 13, 3:33 PM CDT | Tornado Warning | SJT | Concho, Runnels | 42 min |
| May 13, 3:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 3:43 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 62 min |
| May 13, 3:45 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, McCulloch, Mason, Menard, Runnels | 6 hr |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 59 min |
| May 13, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 58 min |
| May 13, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 63 min |
| May 13, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 61 min |
| May 13, 4:16 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 44 min |
| May 13, 4:20 PM CDT | Tornado Warning | SJT | Nolan | 25 min |
| May 13, 4:25 PM CDT | Flash Flood Warning | SJT | Taylor | 110 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 55 min |
| May 13, 4:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 59 min |
| May 13, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 66 min |
| May 13, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 65 min |
| May 13, 5:44 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 13, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 59 min |
| May 13, 6:05 PM CDT | Tornado Warning | SJT | Mason | 55 min |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| May 13, 6:57 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 13, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 62 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.